Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 125, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 13, 2000, 12:18 AM CDT for Buffalo County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2000, 12:18 AM CDT (05:18 UTC)
- Expired
- Aug 13, 2000, 1:00 AM CDT
- In force
- 42 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Buffalo County, WI
The radar
The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3487 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 5.1
- Supercell composite
- 31.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 130520 SVRLSE WIC011-130600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1218 AM CDT SUN AUG 13 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUFFALO COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 100 AM CDT * AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF MODENA...OR ABOUT 10 MILES NORTHEAST OF WABASHA...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR MONTANA AT 1230 AM SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:10 PM CDT, 9 hours 8 minutes earlier.
Area forecast discussion, Aug 12, 3:10 PM CDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT SAT AUG 12 2000 FORECAST CONCERNS FOR THIS PACKAGE INCLUDE PRECIPITATION CHANCES TONIGHT AND MONDAY. 18Z SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY EXTENDING FROM SOUTHWEST ONTARIO THROUGH EXTREME WESTERN MINNESOTA AND TO A LOW IN SOUTHWEST NEBRASKA. SURFACE DEWPOINTS ARE IN THE LOW TO MID 70S IN THE WARM SECTOR...OUT AHEAD OF THE FRONT. ON-GOING CONVECTION MOVING THROUGH NORTHERN WISCONSIN AT THIS TIME. ONCE AGAIN THE 12Z MODEL RUNS ARE CONSISTENT IN THEIR OVERALL SOLUTION...BUT DIFFER IN THE DETAILS. NGM ONCE AGAIN PAINTS THE MOST PRECIPITATION ACROSS THE AREA...WITH THE ETA/AVN A BIT MORE CONSERVATIVE. HAVE FOLLOWED THE ETA/AVN. AS FRONTAL BOUNDARY SLOWLY MAKES ITS WAY EASTWARD TONIGHT... ATMOSPHERE ACROSS MINNESOTA BECOMING INCREASINGLY UNSTABLE. ETA SHOWS GOOD UPPER DIVERGENT AREA ACROSS SOUTHEAST MINNESOTA INTO WESTERN WISCONSIN BY 00Z TONIGHT. WITH SURFACE DEWPOINTS IN THE 70S WOULD EXPECT STORMS TO FIRE ACROSS SOUTHERN MINNESOTA LATE THIS AFTERNOON/EVENING AND THEN MOVE SOUTHEAST. THUS WILL GO LIKELY POPS ACROSS THE AREA TONIGHT. WITH FREEZING LEVELS RUNNING AROUND 14KFT...STRONG WINDS LOOKS TO BE THE MAIN THREAT. AS BOUNDARY PUSHES SOUTHWARD SUNDAY...SO DO THE RAIN CHANCES. NOT MUCH COOLING BEHIND THE FRONT...SO WILL CONTINUE TO SEE TEMPERATURES WELL INTO THE 80S. THIS UNSETTLED WEATHER PATTERN WILL CONTINUE INTO THE UPCOMING WEEK. TIMING OF THE CONVECTION IN THE EXTENDED IS VERY DIFFICULT...BUT NORTHERN WISCONSIN LOOKS TO HAVE THE BEST CHANCES THROUGH MID WEEK. HAVE USED A BLEND OF THE GUIDANCE NUMBERS...AND HAVE GENERALLY FOLLOWED THE WARMER FWC/MAV NUMBERS. .LSE...NONE. RABERDING
In the hours before
Special weather statement, Aug 12, 9:53 PM CDT, 2 hours 25 minutes before
IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ032-033-130330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 953 PM CDT SAT AUG 12 2000 ...TORNADO WATCH ALLOWED TO EXPIRE... THE TORNADO WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WEST CENTRAL WISCONSIN HAS BEEN ALLOWED TO EXPIRE. THE THREAT OF WIDESPREAD SEVERE WEATHER HAS DIMINISHED FOR THE NIGHT. STRONG THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT...WITH AN ISOLATED SEVERE STORM STILL POSSIBLE. THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES: IN NORTHEAST IOWA CHICKASAW FAYETTE FLOYD HOWARD MITCHELL WINNESHIEK IN SOUTHEAST MINNESOTA DODGE FILLMORE HOUSTON MOWER OLMSTED WABASHA WINONA IN WEST CENTRAL WISCONSIN BUFFALO TREMPEALEAU NELSON
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.